Jump to content
CrazyBoards.org

too much wieght gain... seraquel users please read


Recommended Posts

so i got a question for the more experiences seraquel users.... for those of u that have gained weight, does the wieght gain taper off the longer u take it or do u keep gaining weight?i know it sounds vain but as a recovering belimic ( 1 yr. no vomit) i cant help but worry. im really trying to let my mental health be my main concern but i really need to know. ive gained 40 lbs. in 4 months.....

Link to comment
Share on other sites

I am also recovering bulimarexic. i understand how devastating weight gain can be.

Have you tried any other APs? I tried a bunch - seroquel was the one that worked best for me and i didn't gain from it- but as i said i tried others along the way. i gained 50lbs on risperidone- unfortunately it took me so long to figure out that it was what was causing the weight gain, but when i did i swithched to another immediatly.

seroquel seems to be the popular AP at the moment, but everyone is different -there are many other drugs to choose from and hopefully will work for you without the anxiety of massive weight gain. talk to your pdoc!!!!

Link to comment
Share on other sites

Hollis,

I am not going to lie to you, dd has gained about 75 - 80 lbs. in 2 years from this drug (gained 120 lbs. overall in three years). I know that isn't what you want to hear but let me add that she is the healthiest (mentally) that she ever was since being diagnosed. This drug really, really, REALLY has helped. The weight gain has slowed down....and maybe it has stabalized some. I know I don't suffer from this disorder but it seems like a lot of these drugs carry weight issues. I'm just a mom, Hollis, and I probably am looking at this too simply but my dd needs to be mentally healthy in order to become physically healthy, kwim? She used to be very athletic and more fit than just about anyone you know....but if she is psychotic all the time does it really matter? I hope I am not insulting you.....I know there is a happy medium but maybe you can try some kind of weight program now before it gets too bad? I know there are people on this drug who are on WW and it helps............

I'm sorry for the bad news and not everyone does gain the weight.....I'll hope that yours levels off really soon. I hope Seroquel is working for you because that's what counts!

Link to comment
Share on other sites

There was a study conducted on lifestyle changes + metformin (an anti-diabetic medication) being beneficial in counteracting weight gain induced by anti-psychotics.

---

From Link:

And finally, from China - Starting a lifestyle program in addition to using the diabetes medication metformin can counteract the weight gain that may accompany the use of anti-psychotic medications. A clinical trial was conducted looking at patients with schizophrenia who had a greater than 10% weight gain since starting anti-psychotic medication. The study showed that lifestyle intervention including exercise and a healthy diet in conjunction with the use of metformin resulted in a reduction in BMI and insulin resistance.
Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...